MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; CARDIAC/PERIPHERAL VASCULAR CATHETER GUIDEWIRE, SINGLE-USE

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; CARDIAC/PERIPHERAL VASCULAR CATHETER GUIDEWIRE, SINGLE-USE
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported during an intra-arterial thrombectomy (iat) procedure the tip of the subject guidewire was broken off in the carotid siphon.The broken fragment of the subject guidewire was attempted to be removed with a snare device but was unsuccessful.Aspiration with a catheter was also attempted to remove the broken fragment but was also unsuccessful.The subject guidewire tip migrated to the m1 segment and was left in the patient.There was a surgical delay of unknown time, and the procedure was not completed.No other information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was returned and the lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the subject guidewire distal tip was broken/fractured 204.5 cm from the proximal end and the surface of the break was rough.The distal end was kinked/bent 198cm from the proximal end.Functional testing was not performed due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Product analysis found the subject guidewire distal tip was broken/fractured 204.5 cm from the proximal end, approximately 0.5cm was not returned.The distal end was kinked/bent 198cm from the proximal end.The condition of the returned subject guidewire suggests that excessive torque and manipulation during the procedure resulted in the observed damage.An assignable cause of procedural factors will be assigned to as reported and as analyzed damage of the guidewire distal tip broken/fractured during use and un-retrieved device fragments and as analyzed damage of the guidewire distal tip broken/fractured during use in addition to the as analyzed damage of the guidewire distal end/tip kinked/bent as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
CARDIAC/PERIPHERAL VASCULAR CATHETER GUIDEWIRE, SINGLE-USE
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16550042
Report Number3008853977-2023-00005
Device Sequence Number6007706
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (UNKNOWN); SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown